Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Did anybody's kid have side effects form singulair?

Specifically, did anybody's kid have problems with acid reflux while on Singulair? DS has had reflux his whole life, and is on prevacid for it, but he's not had any breakthrough until the last couple weeks, since starting Singulair. He's doing great, in general, but he is having more breakthrough than before. I have no idea if it could be related though (haven't seen much about it being a known side effect). Any help is appreciated.

Answer Question
 
mom2ljh

Asked by mom2ljh at 11:33 AM on Nov. 7, 2010 in Kids' Health

Level 6 (135 Credits)
Answers (6)
  • My daughter was diagnosed with GERD (gastro-esaphagul-reflux-desease) at age 5 months. She has managed to get off all the meds for it now, but is on singular for asthma... it has not done anything to her, but you can always call your pharmacy and ask if that is a side affect..
    mommyofAurora

    Answer by mommyofAurora at 11:36 AM on Nov. 7, 2010

  • Indigestion/ heartburn are listed as side effects of Singulair. So, I guess it is reasonable to conclude that could be the culprit. I do like to ask a pharmacist instead of a doctor if I have questions about meds. The pharmacist might have a suggestion (such as time meds are taken) to decrease the side effects that the doc might not be up on.
    kjrn79

    Answer by kjrn79 at 11:58 AM on Nov. 7, 2010

  • No, but my son takes it with food or milk. ANY medication can cause heartburn or indigestion, see if taking it with food helps.
    tyfry7496

    Answer by tyfry7496 at 2:38 PM on Nov. 7, 2010

  • Thanks, I can see what I can do. Its tough to move meds, b/c his prevacid has to be given on an empty stomach. Maybe I can move that one to before dinner, and then give him the Singulair with a bedtime snack. We'll give that a shot, thanks.
    mom2ljh

    Comment by mom2ljh (original poster) at 2:43 PM on Nov. 7, 2010

  • My son was on Singulair when he was younger, and we just had to start it again. He's not had any side effects, but they did tell us to give it at night with a snack.
    tracy0812

    Answer by tracy0812 at 5:27 PM on Nov. 7, 2010

  • no problems with my 4 yr old for a year now
    letstalk747

    Answer by letstalk747 at 6:06 PM on Nov. 8, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN